Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 14, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 21, 2013, 1:27 AM EDT for Jefferson County, Lewis County, New York. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 1:27 AM EDT (05:27 UTC)
- Expired
- May 21, 2013, 2:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 13 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 1:30 AM EDT | TSTM WND DMG | Pierrepont Manor, NY | WIRES DOWN AND QUARTER SIZED HAIL |
| May 21, 1:30 AM EDT | HAIL 1 | Pierrepont Manor, NY | WIRES DOWN AND QUARTER SIZED HAIL |
| May 21, 2:20 AM EDT | TSTM WND DMG | Lowville, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS51 KBUF 210527
SVRBUF
NYC045-049-210615-
/O.NEW.KBUF.SV.W.0014.130521T0527Z-130521T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
127 AM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL NEW YORK
CENTRAL LEWIS COUNTY IN CENTRAL NEW YORK
* UNTIL 215 AM EDT
* AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF ADAMS...OR 17 MILES SOUTHWEST OF WATERTOWN...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
BARNES CORNERS...
LOWVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4368 7577 4371 7602 4369 7603 4369 7614
4382 7615 4398 7539 4368 7541
TIME...MOT...LOC 0527Z 262DEG 31KT 4375 7603
$$
RSH2 follow-up statements
116
WWUS51 KBUF 210554
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
154 AM EDT TUE MAY 21 2013
NYC045-049-210615-
/O.CON.KBUF.SV.W.0014.000000T0000Z-130521T0615Z/
LEWIS NY-JEFFERSON NY-
154 AM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR SOUTH CENTRAL JEFFERSON AND CENTRAL LEWIS COUNTIES...
AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BARNES CORNERS...OR 15 MILES SOUTHEAST OF WATERTOWN...
MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
LOWVILLE AND THE TUG HILL PLATEAU...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4368 7541 4368 7577 4369 7577 4369 7584
4370 7587 4387 7585 4398 7539
TIME...MOT...LOC 0554Z 262DEG 31KT 4378 7571
$$
RSH367
WWUS51 KBUF 210619
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
219 AM EDT TUE MAY 21 2013
NYC045-049-210629-
/O.EXP.KBUF.SV.W.0014.000000T0000Z-130521T0615Z/
LEWIS NY-JEFFERSON NY-
219 AM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON AND
CENTRAL LEWIS COUNTIES HAS EXPIRED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE WEAKENED THUNDERSTORM.
LAT...LON 4368 7541 4368 7577 4369 7577 4369 7584
4370 7587 4387 7585 4398 7539
TIME...MOT...LOC 0554Z 262DEG 31KT 4378 7571
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:04 AM EDT, 23 minutes earlier.
Area forecast discussion, May 21, 1:04 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 104 AM EDT TUE MAY 21 2013 .SYNOPSIS... A SOUTHWESTERLY FLOW OF WARM AND MORE HUMID AIR WILL CONTINUE ACROSS THE REGION FOR MUCH OF THIS WEEK...WHILE A FRONTAL BOUNDARY ALSO STALLS OUT ACROSS NEW YORK STATE AND SETS THE STAGE FOR INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. THE MORE UNSETTLED CONDITIONS WILL LAST THROUGH THURSDAY...BEFORE A COLD FRONT CROSSES THE AREA AND USHERS IN COOLER AND DRIER WEATHER FOR THE END OF THE WEEK AND THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH TODAY/... BAND OF SHOWERS AND THUNDERSTORMS IS HOLDING TOGETHER ACROSS SOUTHERN ONTARIO AND NOW WORKING TOWARD THE NIAGARA FRONTIER SO HAVE INCREASED POPS FROM BUFFALO NORTH AND EASTWARD THIS EVENING FOLLOWING ALONG THE LINES OF A MIX OF LATEST HRRR RUNS AND RADAR EXTRAPOLATION. TIMING CONTINUES TO PLACE THUNDERSTORMS INTO THE NIAGARA FRONTIER AROUND MIDNIGHT THEN SHIFTING THEM EASTWARD THROUGH THE EARLY MORNING. 00Z BUF RAOB SHOWS AREA OF ELEVATED INSTABILITY OVER 1000 J/KG ABOVE 700MB WHICH THE CURRENT STORMS CAN FEED OFF OF. KBUF RADAR VELOCITY SHOWING NO WINDS HIGHER THAN 30 KNOTS AND WITH LOW LEVEL INVERSION NOT EXPECTING ANY SEVERE IMPACTS FROM CONVECTION. OTHERWISE BEFOREHAND THERE IS A SLIGHT CHANCE OF A POP UP SHOWER AHEAD OF THE MAIN LINE AS THE HRRR SUGGESTS BUT KEEP FORECAST GRIDS IN LINE WITH MAIN BAND OF PRECIP WHERE HIGHEST CONFIDENCE LIES. TEMPS WILL REMAIN WARM AND HUMID. 850MB TEMPS IN THE MID TEENS AND A RETURN OF BLANKETING CLOUD COVER WILL KEEP OVERNIGHT LOW TEMPS UP IN THE LOWER TO MID 60S ACROSS THE ENTIRE FORECAST AREA. THE UPPER RIDGE AXIS WILL BE OVER OR TO THE EAST OF THE FORECAST AREA ON TUESDAY AND WILL ALLOW AN INFLUX OF WARMTH AND MOISTURE WITH DEWPOINTS SURGING TO THE UPPER 60S ACROSS WESTERN NY DURING TUESDAY AFTERNOON. THE SUPPRESSIVE SUBSIDENCE WILL BE NEARLY ABSENT ON TUESDAY SO CAN EXPECT CONVECTION TO DEVELOP DURING THE AFTERNOON ALONG THE LAKE BREEZE BOUNDARIES AND THE INLAND TERRAIN. LAKE COOLED AIR WILL PROVIDE LAKE SHADOWS WITHIN ABOUT HALF A COUNTY'S WIDTH OF THE LAKE ERIE AND ONTARIO SHORES. WILL HAVE POPS INCREASING TO THE LIKELY CATEGORY BY THE END OF THE DAY ON TUESDAY WITH THE CONTINUED INFLUX OF HIGH THETA-E AIR. HIGH TEMPS ON TUESDAY SHOULD BE IN THE LOWER TO MID 80S FOR MOST AREAS...LOWER TO MID 70S EXPECTED ACROSS THE CLOUDIER AND POSSIBLY RAINIER TUG HILL PLATEAU AND EASTERN LAKE ONTARIO COUNTIES. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... SUMMERY CONDITIONS WILL CONTINUE ACROSS OUR REGION ON WEDNESDAY... AS A DEEP SOUTHERLY FLOW WILL REMAIN IN PLACE IN ADVANCE OF A BROAD SFC LOW FOUND OVER LOWER MICHIGAN. WHILE IT WILL BE WARM AND HUMID WITH TEMPERATURES RESEMBLING THOSE OF JULY...THERE WILL BE SOME UNSETTLED WEATHER TO DEAL WITH AS WELL. OUR UNSTABLE AIRMASS WILL CERTAINLY SUPPORT SOME SHOWERS AND THUNDERSTORMS...ALTHOUGH THE BULK OF THE DAY MAY END UP BEING RAINFREE. LETS LOOK AT THE PROS AND CONS TO THIS CONVECTION. WORKING AGAINST WIDESPREAD CONVECTION WILL BE A SHORTWAVE RIDGE THAT WILL LIFT UP ACROSS OUR REGION. THIS COULD BE A DOUBLE EDGED SWORD THOUGH...AS THE RIDGE COULD HELP TO THIN SOME OF THE EXPECTED CLOUD COVER. THAT WOULD LEAD TO GREATER DIURNALLY INDUCED INSTABILITY THAN IS BEING FORECAST...WHICH IN TURN WOULD LIKELY LEAD TO MORE AFTERNOON CONVECTION. ON THE OTHER HAND...THE SUBSIDENCE FROM THE PASSING RIDGE IN TANDEM WITH MOSTLY CLOUDY SKIES COULD MINIMIZE THE THREAT OF STORMS (AS WAS ALSO EXPRESSED IN A PREVIOUS STORM PREDICTION CENTER DISCUSSION)...OR AT LEAST HOLD THEM OFF UNTIL MID TO LATE AFTERNOON. EITHER WAY YOU SLICE IT...THERE SHOULD BE AT LEAST 500-1000 J/KG OF SBCAPE BY WEDNESDAY AFTERNOON SO THERE SHOULD BE SHOWERS OR THUNDERSTORMS TO DEAL WITH AS WE MOVE THROUGH THE DAY. THIS ACTIVITY WILL LIKELY FOCUS ON TWO AREAS. THE FIRST BEING A NEARLY STALLED FRONTAL BOUNDARY THAT WILL BE FOUND FROM THE NORTH SHORE OF LAKE ONTARIO TO THE NORTH COUNTRY...AND THE SECOND BEING A LAKE BREEZE BOUNDARY THAT SHOULD PUSH EAST OF LK ERIE. THE LATTER WOULD BE OF MORE CONCERN BECAUSE THIS WOULD BE THE TRIGGER TO RELEASE THE GREATER INSTABILITY OVER THE WRN COUNTIES. THIS LEADS US TO THE POTENTIAL FOR SEVERE WEATHER. LETS STATE RIGHT UP FRONT THAT SPC HAS OUR FORECAST AREA OUTLINED IN A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY. THAT BEING SAID AND AS WAS THE CASE IN YESTERDAYS MORNING DISCUSSION...AM NOT OVERLY IMPRESSED WITH THE OVERALL SET UP FOR SEVERE WEATHER. WE COULD HAVE SUPPRESSED INSTABILITY FROM CLOUD COVER AND ONGOING SHOWER ACTIVITY...BUT I AM JUST AS UNIMPRESSED WITH 0-3KM BULK SHEAR (GENERALLY <25 M/S) AND LACKLUSTER MID LEVE LAPSE RATES OF 6 DEG C/KM. ONE HAS TO LOOK AT A DEEPER LAYER (0-6 KM) TO FIND IMPRESSIVE BULK SHEAR VALUES OF 35-40 M/S. A TELLING SIGN WILL LIKELY BE HOW MUCH SUN WE GET DURING THE MORNING AND MIDDAY. THE MAIN THREAT FROM ANY STRONG TO SEVERE STORMS WOULD BE STRAIGHT LINE WINDS...AND IF WE CAN GET OUR CAPES UP OVER 1500 J/KG...SOME LARGE HAIL. PWAT VALUES >1.5 INCHES WILL ALSO LIKELY LEAD TO SOME TORRENTIAL DOWNPOURS... BUT THERE SHOULD BE ENOUGH WINDS TO MOVE THE STORMS ALONG AND MINIMIZE THE POTENTIAL FOR HYDRO ISSUES. BOILING THIS ALL DOWN... WILL MAINTAIN HIGH LIKELY TO CAT POPS BUT WILL REFRAIN FROM ADDING ANY ENHANCED TSRA WORDING. WILL DEFER THIS TO LATER SHIFTS FOR FURTHER REVIEW. ON WEDNESDAY NIGHT...THE AFOREMENTIONED SFC LOW WILL TRACK BY TO OUR NORTH WHILE THE CONVECTION FROM THE EVENING HOURS WILL GRADUALLY SUBSIDE WITH THE LOSS OF DAYTIME HEATING AND SUBSEQUENT STABILIZATION OF THE LOWEST LEVELS. THIS WILL LEAVE A WARM AND DAMP NIGHT WITH NOCTURNAL TEMPERATURES ONCE AGAIN NOT FALLING OUT OF THE 60S. THE VARIOUS GUIDANCE PACKAGES THEN START TO DIVERGE ON THE HANDLING OF THE WAVY FRONTAL BOUNDARY THAT WILL OOZE ACROSS OUR FORECAST AREA ON THURSDAY. IN PREVIOUS MODEL RUNS...THE ECMWF HAS BEEN THE FASTER PACKAGE IN BRINGING THE FRONT THROUGH. IT NOW TRAILS THE GFS...AND FOR WHAT ITS WORTH...THE NAM. THE SECONDARY WAVE ALONG THE TRAILING FRONT IS WHAT IS OBVIOUSLY THROWING A MONKEY WRENCH INTO THE MODELS...BUT IN ANY CASE...THE MODELS ARE IN GENERAL AGREEMENT THAT THERE WILL BE A WEALTH OF LOW LEVEL MOISTURE THAT WILL BE LIFTED IN FAIRLY WIDESPREAD SHOWERS. JUST DO NOT SEE ENOUGH INSTABILITY TO HOLD ONTO THE SLGT CHC THAT WE HAVE FOR THUNDER...AS LAPSE RATES ARE GENERALLY BELOW 6 DEG C/KM BY MID MORNING. WILL COMPROMISE AND LEAVE THE MENTION FOR THE MORNING ONLY. OTHERWISE...IT WILL BE A WET AND NOTICEABLY COOLER DAY WITH TEMPERATURES AVERAGING SOME 10 DEG F LOWER THAN PREVIOUS DAYS. HIGHS SHOULD GENERALLY BE IN THE UPPER 60S TO LOWER 70S. WHILE THE WAVY FRONT WILL BE WELL TO OUR EAST THURSDAY NIGHT...THE SUPPORTING H5 TROUGH WILL BE JUST CROSSING THE LOWER LAKES. THIS SHOULD KEEP SOME LEFTOVER SHOWERS OVER THE REGION...ESPECIALLY DURING THE FIRST HALF OF THE NIGHT. MEANWHILE...TEMPERATURES ARE EXPECTED TO TUMBLE INTO THE 40S...WHICH WILL BE QUITE REFRESHING AFTER SEVERAL DAYS OF MID JULY-LIKE WEATHER. FRIDAY WILL FEATURE SEASONABLY COOL CONDITIONS AS H85 TEMPS IN THE VCNTY OF 4C WILL ONLY SUPPORT AFTERNOON HIGHS AROUND 60 F. WHAT IS MUCH LESS CERTAIN IS WHETHER ALL OF THE SHOWER ACTIVITY WILL BE DONE. THE 00Z GFS IS NOW BEING STUBBORN WITH CLEARING OUT THE SHOWERS AND LEFTOVER CLOUDS...SO WILL HAVE TO KEEP AT LEAST SLGT CHC POPS OVER THE REGION DURING THE MORNING AND INCREASE OUR CLOUD COVER A BIT. WILL STILL LEAN MORE ON THE ECMWF SOLUTION THOUGYH...WHICH AT THIS POINT FAVORS A MORE OPTIMISTIC SCENARIO. && .LONG TERM /SATURDAY THROUGH MONDAY/... PLENTY OF SUNSHINE AND SEASONABLY COOL TEMPERATURES WILL BE THE NAME OF THE GAME THIS WEEKEND AS HIGH PRESSURE WILL SETTLE ACROSS THE GREAT LAKES. 850MB TEMPS DROPPING TO AROUND 0C SHOULD ONLY YIELD HIGHS TOPPING OUT IN THE LOWER 60S FOR MOST AREAS ON SATURDAY... NEARLY 10 DEGREES BELOW NORMAL. LIKEWISE OVERNIGHT LOWS WILL RUN ON THE CHILLY SIDE WITH READINGS IN THE LOWER 40S ALONG THE LAKE PLAINS WHILE AREAS FARTHER INLAND ACROSS THE SOUTHERN TIER AND NORTH COUNTRY COULD DROP INTO MID 30S...POTENTIALLY SETTING THE STAGE FOR A FROST...PARTICULARLY SATURDAY NIGHT WHEN THE SURFACE HIGH IS FORECAST TO BE OVERHEAD. A GRADUAL REBOUND IN TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF THE WEEKEND AS THE COLDEST AIR ASSOCIATED WITH THE UPPER LEVEL TROUGH DEPARTS THE REGION AND WARMER AIR BEGINS TO CREEP NORTH FROM THE OHIO VALLEY ONCE AGAIN. OTHERWISE...EXPECT DRY WEATHER TO CONTINUE THROUGH THE END OF THE WEEKEND. && .AVIATION /05Z TUESDAY THROUGH SATURDAY/... EXPECT VFR CONDITIONS TO BRIEFLY DETERIORATE WITHIN TS AROUND MIDNIGHT FOR KBUF/KIAG AND CLOSER TO 05Z/06Z FOR KROC AND 07Z/08Z FOR KART. LEFT KJHW OUT OF TS BECAUSE SOUTHERN FLANK OF STORMS WILL REMAIN TO THE NORTH OF THE AIRFIELD. SOME MVFR STRATUS IS POSSIBLE HERE THOUGH SIMILAR TO WHAT HAPPENED LAST NIGHT. THE UPPER AND MID LEVEL RIDGE AXES TO PASS ACROSS THE REGION AND TO THE EAST ON TUESDAY. WILL HAVE A SLIGHTLY BETTER CHANCE OF AFTERNOON AND EVENING CONVECTION...ALONG THE LAKE BREEZE BOUNDARIES AND OVER THE INTERIOR OF THE FORECAST AREA. OUTLOOK... TUESDAY THROUGH THURSDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WITH ASSOCIATED BRIEF MVFR/IFR...OTHERWISE VFR. FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. SATURDAY...VFR. && .MARINE... A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS EASTERN MICHIGAN AND LAKE HURON WILL SHIFT EAST THIS EVENING AND MAY PUSH ACROSS THE LAKES ARRIVING NEAR MIDNIGHT AND SHIFTING EAST THROUGH THE EARLY MORNING HOURS. OTHERWISE...FOR MUCH OF THIS WEEK WINDS WILL REMAIN RELATIVELY LIGHT AND VARIABLE IN DIRECTION DUE TO A NEARLY STATIONARY FRONTAL BOUNDARY THAT WILL REMAIN DRAPED ACROSS THE REGION...AS WELL AS THE DAILY DEVELOPMENT OF LAKE BREEZES. AS A RESULT...WAVE HEIGHTS SHOULD ALSO REMAIN MINIMAL. OTHERWISE...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE MARKEDLY FOR THE TUESDAY THROUGH THURSDAY TIME FRAME. A COLD FRONTAL PASSAGE WILL TURN WINDS TO A NORTHERLY DIRECTION WITH AN INCREASE IN WAVE HEIGHTS... ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO ON FRIDAY MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...SMITH/WCH SHORT TERM...RSH LONG TERM...RSH AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, May 20, 6:02 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 602 PM EDT MON MAY 20 2013 NYZ001>008-010>014-019>021-085-212215- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 602 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STALLED FRONTAL BOUNDARY WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY THROUGH THURSDAY. RAINFALL TOTALS WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL TOTALS OF TWO INCHES OR MORE POSSIBLE. IN ADDITION TO THE RAIN...CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER STORMS...WITH A SLIGHT RISK FOR THUNDERSTORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-212215- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 602 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS...WITH A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, May 20, 11:02 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT MON MAY 20 2013
NYZ001-210345-
NIAGARA NY-
1102 PM EDT MON MAY 20 2013
...GUSTY WINDS MOVING INTO THE AREA...
* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY WINDS OUT AHEAD OF A LINE OF THUNDERSTORMS WHICH IS PRODUCING
WINDS TO 40 MPH. THIS GUSTY FRONT WILL MOVE ACROSS NIAGARA COUNTY
THROUGH 1145 PM.
LAT...LON 4333 7883 4338 7851 4314 7850 4308 7900
4310 7907 4312 7907 4313 7906 4325 7906
4326 7908
APFFELSpecial weather statement, May 21, 1:01 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
101 AM EDT TUE MAY 21 2013
NYZ005>008-210600-
CAYUGA NY-JEFFERSON NY-LEWIS NY-OSWEGO NY-
101 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORMS MOVING OVER OSWEGO COUNTY...
* AT 1257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...AND STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF NINE MILE POINT TO 6 MILES
WEST OF FULTON...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4326 7589 4323 7667 4343 7662 4348 7649
4353 7642 4352 7629 4354 7623 4358 7621
4373 7622 4380 7624 4383 7628 4394 7577
SMITHSpecial weather statement, May 21, 1:03 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
103 AM EDT TUE MAY 21 2013
NYZ007-008-210600-
JEFFERSON NY-LEWIS NY-
103 AM EDT TUE MAY 21 2013
...LINE OF STRONG THUNDERSTORMS MOVING INTO JEFFERSON COUNTY...
* AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CLAYTON TO STONY POINT...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4420 7539 4383 7545 4379 7624 4391 7636
4388 7645 4393 7641 4388 7629 4390 7614
4398 7622 4396 7630 4405 7631 4410 7638
4420 7629 4419 7624 4424 7612 4428 7616
4429 7606 4425 7610 4429 7605 4431 7564
SMITHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:53 PM EDT | Special Marine Warning | BUF | 52 min | |
| May 20, 11:02 PM EDT | Special Weather Statement | BUF | Niagara | 43 min |
| May 21, 12:39 AM EDT | Special Marine Warning | BUF | 51 min | |
| May 21, 12:50 AM EDT | Special Marine Warning | BUF | 55 min | |
| May 21, 1:01 AM EDT | Special Weather Statement | BUF | Oswego | 59 min |
| May 21, 1:40 AM EDT | Special Marine Warning | BUF | 50 min | |
| May 21, 1:49 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 41 min |
| May 21, 1:59 AM EDT | Special Weather Statement | BUF | Lewis | 61 min |
| May 21, 2:13 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 32 min |
| May 21, 12:32 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 58 min |
| May 21, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 26 min |
| May 21, 3:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 58 min |
| May 21, 3:36 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 54 min |
| May 21, 3:57 PM EDT | Special Weather Statement | BUF | Wyoming | 33 min |
| May 21, 3:58 PM EDT | Special Marine Warning | BUF | 62 min | |
| May 21, 3:58 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 47 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Wyoming | 49 min |
| May 21, 4:47 PM EDT | Special Weather Statement | BUF | Ontario | 28 min |
| May 21, 4:58 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Ontario | 47 min |
| May 21, 5:05 PM EDT | Special Marine Warning | BUF | 85 min | |
| May 21, 5:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| May 21, 5:22 PM EDT | Special Marine Warning | BUF | 83 min | |
| May 21, 5:34 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 56 min |
| May 21, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 15 min |
| May 21, 5:48 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 57 min |
| May 21, 7:14 PM EDT | Special Weather Statement | BUF | Lewis | 31 min |
| May 21, 7:40 PM EDT | Special Marine Warning | BUF | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.